MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding a pipeline failure to open in the middle section.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery with a max diameter of 4.5 mm and a 3.4 mm neck diameter.The landing zone was 3.25 mm distally and 4.07 mm proximally.  it was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level is unknown.The angiographic result post procedure was adequate.It was reported that ped2-450-12 began to partially deploy in straight segment, but failed to deploy around the genu.After multiple attempts to troubleshoot utilizing techniques such as "wagging," the doctor decided to remove the ped2-450-12 from the body and downsized the device to ped2-375-12, which opened without problem.Patient was unharmed and technical success was achieved.It was reported that the pipeline failed to open in the middle section.The pipeline was positioned in a bend in the middle segment.The pipeline had been deployed more than 50% when it failed to open.The pipeline was resheathed more than two times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.The pipeline was resheathed and removed with the microcatheter.The pipeline was not used for an indication that is off-label.The pipeline and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a rist (107f-079-95 lot# 19938-01) guide catheter, phenom 27 (fg15150-0630-1s lot# 224326202) microcatheter, synchro2 (ref#2601 lot#0000179395) guide wire, phenom plus (fg19120-1030-1s).
 
Additional Manufacturer Narrative
Product analysis of ped2-450-12, lot# b392066 as found condition: the pipeline flex with shield was returned for analysis within a shipping box; within a tyvek plastic bio-pouch; and within primary and secondary plastic bio-pouches.Ancillary devices used in this event were not returned.Damage location details: the pipeline flex shield pushwire was found to be bent at ~21.5cm and ~74.0cm from proximal end.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The shrink tubing was found intact but pulled back from the proximal bumper.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal of the pipeline flex shield braid ends of pipeline flex shield were found fully opened and moderately damaged.In addition, the middle section of the braid was also found fully opened and no damage.No other anomalies were observed.Conclusion: based on the returned device, the pipeline flex shield was not confirmed to have failure to open at the middle as the middle portion of the pipeline flex shield was found fully opened with no damage.The damage to the braid on the ends of the pipeline flex with shield is possibly the results of the physician re-sheathing the device more than recommended two times.It was reported that the pipeline flex shield was resheathed more than two times.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15906881
Report Number2029214-2022-02040
Device Sequence Number17490524
Product Code OUT
UDI-Device Identifier00763000284503
UDI-Public00763000284503
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model NumberPED2-450-12
Device Catalogue NumberPED2-450-12
Device Lot NumberB392066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight71 KG